MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-6501A; VITAL SIGNS MONITOR

NIHON KOHDEN CORPORATION BSM-6501A; VITAL SIGNS MONITOR
Model Number BSM-6501A
Medical Device Problem Codes Device Alarm System (1012); No Audible Alarm (1019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
The biomedical engineer (bme) reported that the speaker was no longer making a sound from the bedside monitor (bsm).The visual alarm indicator in the room is working fine but the audible alarms cannot be heard.The alarms for the bsm are alarming at the central nurse's station (cns) and remote network station (rns).The customer requested the part number be provided, for the speaker to be replaced onsite.Not in patient use.
 
Additional Manufacturer Narrative
Details of the complaint: the biomedical engineer (bme) reported that the speaker was no longer making a sound from the bedside monitor (bsm).The visual alarm indicator in the room is working fine but the audible alarms cannot be heard.The alarms for the bsm are alarming at the central nurse's station (cns) and remote network station (rns).The customer requested the part number be provided, for the speaker to be replaced onsite.Not in patient use.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Investigation conclusion: we confirmed the issue was attributed to an issue with the speaker, as the speakers on the monitor were likely damaged, (possibly due to wear and tear damage and/or physical damage).In this case, the device was installed at the facility on 03/27/2010 and the warranty expired on 03/27/2015, indicating the device has aged approximately 14 (fourteen years).Due to aging and degradation over time, the device and its hardware and components, (speakers), are susceptible to wear and tear damage.The customer was provided with the part number and instructions on how to order replacement speakers, to resolve the issue.Despite qa investigator follow-up attempt to gather any additional information, there has been no reply from the customer.Moreover, no further issues related to this incident were reported.

Brand Name
BSM-6501A
Common Device Name
VITAL SIGNS MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key19140886
Report Number8030229-2024-04214
Device Sequence Number20693846
Product Code MHX
UDI-Device Identifier04931921103548
UDI-Public04931921103548
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-6501A
Device Catalogue NumberMU-651RA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/13/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown